Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2011, 3:21 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 3:21 PM MDT (21:21 UTC)
- Expired
- Aug 4, 2011, 4:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Bingham County, ID
The radar
The Pocatello radar (KSFX), 27 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:40 PM MDT | TSTM WND GST 52 | 2 Ene Fort Hall, ID | |
| Aug 4, 4:04 PM MDT | HAIL 0.5 | 3 Wsw Fort Hall, ID | |
| Aug 4, 4:05 PM MDT | HAIL 0.5 | 5 Nw Chubbuck, ID | |
| Aug 4, 4:10 PM MDT | HAIL 0.88 | 3 Ssw Blackfoot, ID | |
| Aug 4, 4:10 PM MDT | HAIL 1 | 2 Ene Fort Hall, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WUUS55 KPIH 042121
SVRPIH
IDC005-011-042200-
/O.NEW.KPIH.SV.W.0043.110804T2121Z-110804T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
321 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF CHUBBUCK...
SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF FORT HALL...
* UNTIL 400 PM MDT
* AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FORT HALL...AND MOVING EAST AT 20 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
FORT HALL...
GIBSON...
CHUBBUCK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4319 11239 4317 11216 4291 11215 4290 11251
4298 11254
TIME...MOT...LOC 2121Z 266DEG 18KT 4300 11249
$$
VALLE1 follow-up statement
939
WWUS55 KPIH 042145
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
345 PM MDT THU AUG 4 2011
IDC005-011-042200-
/O.CON.KPIH.SV.W.0043.000000T0000Z-110804T2200Z/
BINGHAM ID-BANNOCK ID-
345 PM MDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTH CENTRAL BANNOCK AND SOUTH CENTRAL BINGHAM COUNTIES...
AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FORT HALL...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE AMERICAN FALLS RESERVOIR...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4319 11239 4317 11216 4291 11215 4290 11251
4298 11254
TIME...MOT...LOC 2144Z 266DEG 18KT 4301 11233
$$
VALLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:30 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 4, 1:30 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 130 PM MDT THU AUG 4 2011 .DISCUSSION... SHORTWAVE TROUGH IS BEGINNING TO PUNCH INTO THE REGION THIS AFTERNOON. THUNDERSTORM ACTIVITY IS DEVELOPING ACROSS THE AREA. CELL MOVEMENT APPEARS TO BE RATHER LOW...FACTORING IN THE AMOUNT OF MOISTURE PRESENT AND ANTICIPATED THUNDERSTORM COVERAGE...WILL LIKELY ISSUE A FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS WHERE THE THREAT FOR THUNDERSTORMS AND HEAVY RAIN IS MOST LIKELY. ALONG WITH THE HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS GIVEN THE INSTABILITY...ADDED LIFT FROM THE TROUGH AND HIGH MOISTURE. MUCH OF THIS ACTIVITY SHOULD DIMINISH THIS EVENING...ALTHOUGH MODELS ARE SUGGESTING THAT A FEW SHOWERS COULD PERSIST THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING. THUNDERSTORMS REMAIN POSSIBLE THROUGH THE WEEKEND DUE TO RESIDUAL MOISTURE HANGING AROUND THE REGION. COVERAGE SHOULD GRADUALLY DECREASE EACH DAY AND THE BEST CHANCES REMAIN IN THE CENTRAL MOUNTAINS INTO MONTANA. ALTHOUGH...LATEST MODEL RUN IS TRYING TO SHOW SOME ISOLATED COVERAGE OVER THE EASTERN HIGHLANDS AS WELL. RIDGE BEGINS TO BUILD OVER THE REGION NEXT WEEK. IF THIS OCCURS...THEN CHANCES FOR THUNDERSTORMS SHOULD DECREASE SUBSTANTIALLY AS MOISTURE IS PUSHED AWAY FROM THE AREA. SEASONABLE TEMPERATURES ARE STILL EXPECTED DURING THE FORECAST. VALLE && .AVIATION...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. LOOK FOR LOCALLY HEAVY RAINFALL. ALSO...EXPECT GUSTY AND ERRATIC WINDS IN AND AROUND THUNDERSTORMS. WYATT && .FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AS A WEAK FRONT MOVES THROUGH. LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY MAINLY OVER HIGHER TERRAIN. EXPECT ISOLATED CONVECTION ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS OVER THE WEEKEND. HIGH PRESSURE WILL BUILD IN DURING NEXT WEEK BRINGING DRIER CONDITIONS AS THE WEEK PROGRESSES. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING IDZ018-022-023-025-031-032. &&
Hazardous weather outlook, Aug 4, 4:13 AM MDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MDT THU AUG 4 2011 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 413 AM MDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON OVER ALL OF CENTRAL AND EASTERN IDAHO. STRONG WIND...AND POSSIBLY DAMAGING WIND...WILL DEVELOP WITH THESE STORMS. HAIL AND HEAVY DOWNPOURS WILL ALSO ACCOMPANY THESE THUNDERSTORM CELLS. THE FREQUENT DANGEROUS LIGHTNING...HAIL...AND STRONG WIND WILL CONTINUE INTO FRIDAY MORNING WITH CLEARING DEVELOPING LATE AND MOVING FROM WEST TO EAST ACROSS CENTRAL AND EASTERN IDAHO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER THE HIGHLANDS AND CENTRAL IDAHO MOUNTAINS ALONG THE IDAHO-MONTANA BORDER FOR THE BULK OF THIS PERIOD. EXPECT NEAR NORMAL SEASONAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Aug 4, 2:30 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
230 PM MDT THU AUG 4 2011
IDZ021-042115-
BINGHAM ID-
230 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 315 PM MDT
AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF ABERDEEN..MOVING NORTHEAST
AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
STERLING...
SPRINGFIELD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4295 11301 4319 11301 4329 11282 4328 11273
4308 11259
TIME...MOT...LOC 2030Z 236DEG 14KT 4305 11302
VALLEThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:19 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Franklin | 2 hr |
| Aug 4, 1:55 PM MDT | Flash Flood Watch | PIH | 8 hr | |
| Aug 4, 2:30 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Aug 4, 2:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 47 min |
| Aug 4, 3:33 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| Aug 4, 3:57 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 48 min |
| Aug 4, 4:19 PM MDT | Areal Flood Advisory | PIH | Bingham | 2 hr |
| Aug 4, 4:27 PM MDT | Special Weather Statement | PIH | Minidoka | 48 min |
| Aug 4, 4:44 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 46 min |
| Aug 4, 4:48 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln, Minidoka | 42 min |
| Aug 4, 4:51 PM MDT | Special Weather Statement | PIH | Madison | 39 min |
| Aug 4, 5:23 PM MDT | Special Weather Statement | PIH | Power | 52 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | PIH | Bonneville | 50 min |
| Aug 4, 5:41 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| Aug 4, 5:42 PM MDT | Severe Thunderstorm Warning | PIH | Power | 48 min |
| Aug 4, 5:46 PM MDT | Special Weather Statement | PIH | Custer | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.